Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What's the worst that can happen if I take too much cold meds?(like a double dose on accident)

I took mucinex this morning at 9:30, it says to take it every 12 hours. Then I just took some robitussin. I didn't notice untill after I took it that they have 2 of the same active ingredients. Guaifenesin and dextromethorphan. Will I get sick and die, or get really tired, or nothing just don't do it again?

Answer Question
 
Anonymous

Asked by Anonymous at 3:33 PM on Oct. 4, 2009 in Just for Fun

Answers (12)
  • I have found that most of them it doesn't hurt. It makes me REALLY sleepy (like fall asleep while sitting at the table sleepy). If you are really worried about it, call poison control center, they will be able to tell you how much you would have to take to get sick and what side effects to watch for.
    auroura

    Answer by auroura at 3:35 PM on Oct. 4, 2009

  • U might get drowsy...
    colesmommy2009

    Answer by colesmommy2009 at 3:35 PM on Oct. 4, 2009

  • You could OD and have to get your stomach pumped...or nothing could happen (probably not a lot of help, huh?) I would call your dr's on call nurse and ask if they think you should get checked out or not.
    Domzmom2005

    Answer by Domzmom2005 at 3:37 PM on Oct. 4, 2009

  • If you are concerned you might die you should not trust people on this site with your life. Call the poision control center.
    Gailll

    Answer by Gailll at 3:43 PM on Oct. 4, 2009

  • You can die. Don't you watch the news?
    Anonymous

    Answer by Anonymous at 3:59 PM on Oct. 4, 2009

  • You can die. Don't you watch the news?

    -----------

    Nope not really, the news is boring same thing everyday. Shooting here, car accident there.....



    OP
    Anonymous

    Answer by Anonymous at 4:04 PM on Oct. 4, 2009

  • your cold will go away twice as fast?
    Anonymous

    Answer by Anonymous at 4:09 PM on Oct. 4, 2009

  • i wouldnt worry too much about it. just pay closer attention next time to your meds...
    scooterpooter

    Answer by scooterpooter at 4:16 PM on Oct. 4, 2009

  • I took double dosage before because I was loopy sick and not paying attention. I called poison control and they helped me out. She was very nice and understanding.
    Pnukey

    Answer by Pnukey at 4:33 PM on Oct. 4, 2009

  • It could do major damage to your heart, liver, kidneys...it could to nothing. There's no telling, and you'd be best off callin poison control or your hospital or doctor and ask them. It could be dangerous.
    Anonymous

    Answer by Anonymous at 4:40 PM on Oct. 4, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.